How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask khagihara Your Own Question
khagihara, Doctor
Category: Endocrinology
Satisfied Customers: 6410
Experience:  Trained in the multiple medical fields for many years.
Type Your Endocrinology Question Here...
khagihara is online now
A new question is answered every 9 seconds

I recently started to take two different steroids. and

Customer Question

I recently started to take two different steroids. Anavar and Testosterone. I take arimidex to counter act any estrogen production that may occur from the test. I should know he dosage but for the life of me i can't remember which one is which. That's besides the point.
I have been waking up with swollen lips since last Friday. It started when I got hit in the fCe with a dodgeball and my lip started to swell as did my face slowly that evening. The next morning I woke up with a HUGE swollen bottom right lip. I put ice on it for three hours, that didn't help. I went to the gym and soon as I started working out the swelling went down. Few hours later it was almost completely unnoticeable.
Since then. Three separate times I have woken up with lips that while they don't look swollen to others, to me are swollen... Plus I can feel them. It feels like there are tony pimples under the skin that I can't pop. Today it's my upper right lip. It continues to be different each time. I am not taking anything else besides Xanax for anxiety as needed. Diet hasn't change. Nothing in my environment has changed that would lead me to believe I am coming in contact with something before bed that's causing it.
I have been getting tiny white heads on my face, mainly around corner of my lips and chin. They're barely noticeable but def not common since I have very clean skin. I realize steroids can cause acne, was prepared for that, what's concerning me at this point is the swollen lip each morning. I have not tried Benadryl yet (will in an hour when I can get to CVS) which will help rule out allergic reaction if it were to work.
Am I missing anything? Steroids cause water retention and edema but in my lips and only occasionally and only at night when I sleep?
Submitted: 5 months ago.
Category: Endocrinology
Expert:  khagihara replied 5 months ago.
It seems to be allergic reaction to steroids. You should stop either or both to see if stopping them will not cause lip swelling or not. If so, they are the cause. If not, the cause is due to different one.
Customer: replied 5 months ago.
I've been taking them for a month. Why all of the sudden?
Expert:  khagihara replied 5 months ago.
Are they prescription or over-the-counter? Did you start to take new batch of them just before your symptom started? Are you aware of anything which might have triggered it? Any medical problems? Any recent medications just before your symptom started? Any allergies? Any family medical history?

Related Endocrinology Questions